MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a procedure the device handle part broke, the spring flew off and the device got stuck inside the patient.They had to cut the wire with side cutters and took the endoscope out with the device sheath.There were difficulties to cut the device out the patient and they used another device that didn't work.They eventually used a hot snare to cut the device out the patient successfully.There was no harm reported.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation and additional information in fields: b1, d4, h4 & h6 the device was returned to olympus for inspection and the reported failure was confirmed.A root cause could not be identified.Based on the investigation result, a likely mechanism causing the reported event might be one of the following: 1) the loop was placed around the body tissue.2) the tube sheath was pushed forward, and the tissue was temporarily ligated with the distal end of the tube sheath.3) the slider was pulled to tighten the loop.4) because the distal end of the coil sheath was not extended from the tube sheath when the slider was pushed, the loop disengaged from the hook inside the tube sheath.5) the hook protruded from the distal end of the coil sheath, causing the loop to move toward the handle side and enter the coil sheath.6) pulling the hook caused both the hook and the loop to be drawn into the coil sheath together.As a result, the loop became trapped between the hook and the inner surface of the coil, preventing it from moving.7) the slider was forcefully operated in state of ¿6¿ description causing the operation pipe of the slider to deform and break. 1) the sheath was bent near the handle.2) the operating wire could not move because sliding resistance between the sheath and the operating wire increased.3) the operating pipe deformed and broke because the slider was forcefully operated.4) due to above, the loop could not detach from the hook.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21665154
Report Number9614641-2025-00350
Device Sequence Number7624827
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberHX-400U-30
Device Lot Number3XV 23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown